Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 209, NWS Raleigh, NC

September 5, 2017Cumberland County, Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 5, 2017, 8:52 PM EDT for Cumberland County, Hoke County, Scotland County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2017, 8:52 PM EDT (00:52 UTC)
Expired
Sep 5, 2017, 9:45 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cumberland County, NC, Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

641 
WUUS52 KRAH 060052
SVRRAH
NCC051-093-165-060145-
/O.NEW.KRAH.SV.W.0209.170906T0052Z-170906T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
852 PM EDT TUE SEP 5 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northeastern Scotland County in central North Carolina...
  Cumberland County in central North Carolina...
  Hoke County in central North Carolina...

* Until 945 PM EDT

* At 851 PM EDT, a severe thunderstorm was located near Raeford,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Fayetteville, Raeford, Fort Bragg, Antioch, Pope AFB, Hope Mills,
  Spring Lake, Eastover, Wagram and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3502 7950 3518 7915 3517 7913 3517 7910
      3519 7909 3523 7887 3522 7876 3506 7869
      3489 7875 3486 7892 3490 7894 3495 7904
      3483 7919 3484 7935 3482 7936 3479 7934
      3478 7940
TIME...MOT...LOC 0051Z 255DEG 23KT 3495 7931 

HAIL...1.00IN
WIND...60MPH
 
$$

77
2 follow-up statements
445 
WWUS52 KRAH 060122
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
922 PM EDT TUE SEP 5 2017

NCC165-060131-
/O.CAN.KRAH.SV.W.0209.000000T0000Z-170906T0145Z/
Scotland NC-
922 PM EDT TUE SEP 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3505 7920 3511 7916 3512 7911 3512 7908
      3513 7904 3523 7887 3522 7876 3506 7869
      3489 7875 3486 7892 3490 7894 3495 7904
      3483 7919 3484 7924 3491 7924
TIME...MOT...LOC 0121Z 261DEG 16KT 3511 7892 3502 7896 3490 7919 

$$

NCC051-093-060145-
/O.CON.KRAH.SV.W.0209.000000T0000Z-170906T0145Z/
Cumberland NC-Hoke NC-
922 PM EDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES...

At 921 PM EDT, severe thunderstorms were located along a line
extending from near Fayetteville to 8 miles south of Fort Bragg to
Antioch, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Antioch, Hope Mills, Spring Lake,
Eastover, Wade, Vander and Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3505 7920 3511 7916 3512 7911 3512 7908
      3513 7904 3523 7887 3522 7876 3506 7869
      3489 7875 3486 7892 3490 7894 3495 7904
      3483 7919 3484 7924 3491 7924
TIME...MOT...LOC 0121Z 261DEG 16KT 3511 7892 3502 7896 3490 7919 

HAIL...<.75IN
WIND...60MPH
 
$$

77
911 
WWUS52 KRAH 060139
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
939 PM EDT TUE SEP 5 2017

NCC051-093-060149-
/O.EXP.KRAH.SV.W.0209.000000T0000Z-170906T0145Z/
Cumberland NC-Hoke NC-
939 PM EDT TUE SEP 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND AND SOUTHEASTERN
HOKE COUNTIES WILL EXPIRE AT 945 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

LAT...LON 3505 7920 3511 7916 3512 7911 3512 7908
      3513 7904 3523 7887 3522 7876 3506 7869
      3489 7875 3486 7892 3490 7894 3495 7904
      3483 7919 3484 7924 3491 7924
TIME...MOT...LOC 0139Z 255DEG 23KT 3514 7879 3505 7883 3493 7906 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 8:28 PM EDT, 24 minutes earlier.

Area forecast discussion, Sep 5, 8:28 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
828 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A cold front and pre-frontal surface trough will approach from the
west tonight, and move across central NC on Wednesday. High pressure
will follow and build from the mid MS Valley east to the middle
Atlantic states Thu and Fri.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 345 PM Tuesday...

Little change to the near term forecast. Still appears that
scattered convection will occur across central NC late this
afternoon through this evening with a few showers persisting into
the overnight. The atmosphere has become slight-moderately unstable
with sfc based CAPE values 3000-3500 J/kg over the coastal plain and
Sandhills. While instability is presence, effective bulk shear is
marginal, and mainly across the northern counties. Thus, appears
most of the convection will remain pulse type in nature. Downdraft
CAPE values hovering around 1000 J/kg, so isolated strong/damaging
wind gusts possible with the stringer convection. In addition, other
parameters hint that the storms may produce frequent lightning.

Bulk of convection will occur in the 5 PM-9 PM time frame with
gradually weakening trend expected thereafter. However, the approach
of a mid level s/w and attendant sfc front will sustain a few
showers overnight, especially across the west. Shower coverage will
likely increase by daybreak across the western Piedmont as the sfc
front gets closer. A warm and muggy night expected with minimum
temperatures in the upper 60s nw to the low-mid 70s east-se.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 345 PM Tuesday...

A mid level s/w and attendant sfc cold front will enter the western
Piedmont Wednesday morning, then drift slowly east through the day.
This feature will be the focus for scattered-numerous showers and
storms. Potential will exists for a strong or severe storm or two,
primarily along and east of highway 1 as MLCAPE values between 900-
1200 J/kg and bulk shear a respectable 35-45 kts by afternoon. Model
CAPE may be overdone, however, as expecting considerable cloudiness
and showers Wednesday morning across the region, inhibiting
insolation. This should limit the ability of the lower half of the
atmosphere to destabilize, and prevent storms from reaching severe
criteria. If this is the case, then will need to lower the severe
storm threat Wednesday morning.

The passage of the front Wednesday morning may cause temperatures to
cool Wednesday afternoon across the Triad region. Elsewhere, high
temperatures will likely be achieved by early afternoon when
scattered convection will begin to affect most places.

The front will exit the region by early Wednesday evening with a
notable decrease in shower coverage west-to-east. Cooler drier air
will infiltrate behind the boundary, leading to partial clearing
across the Piedmont overnight. May see some fog develop but
confidence not high enough to mention in the forecast at this time.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 150 PM Tuesday...

Thursday through Saturday: Expect a relatively dry period through
Saturday night with the surface front off the Mid-Atlantic coast and
high pressure over the region. Highs should remain in the mid 70s to
around 80 degrees, while lows will range from mid 50s NW to low 60s
SE.

Sunday through Tuesday: The forecast gets a bit more exciting toward
the end of the weekend with the approach of Irma, however detail on
the track and resultant impacts are still uncertain and will likely
remain so for at least a couple more days. That being said, it's
never too early to review your hurricane action plan and to be
prepared should Irma impact NC. Expect gradually increasing cloud
cover, winds and chances for convection Sunday through Tuesday,
regardless of the track Irma takes. As the confidence in the track
increases, so will confidence on timing and location of the heaviest
rain and strongest winds. Temperatures will also be impacted by
Irma, but for now expect highs generally in the 70s and lows ranging
from upper 50s NW to mid 60s SE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 828 PM Tuesday...

An upper level disturbance moving through the area this evening and
through the first part of the overnight hours will support scattered
showers and thunderstorms. Otherwise, outside of any convection,
expect predominately VFR conditions overnight, though ceilings could
lower to low-end VFR or MVFR at KINT and KGSO as early as 12z,
though more likely aoa 15z as a cold front moves into the area.
Shower and thunderstorm coverage is expected to increase Wednesday
afternoon as the front drifts east across the region during peak
afternoon heating.

Could see some lingering sub-VFR conditions across eastern terminals
Wednesday night. Otherwise, post-frontal dry cool air advection
should lead to west-to-east improvement Wednesday night. VFR
parameters associated strong sfc high pressure is expected areawide
by Thursday, lasting through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC
AVIATION...CBL
Hazardous weather outlook, Sep 5, 12:41 PM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1241 PM EDT Tue Sep 5 2017

NCZ010-011-026>028-041>043-077-078-085-086-088-089-060930-
Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
Wayne-Scotland-Hoke-Cumberland-Sampson-
1241 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

The heating of a hot and humid air mass will support the development
of a few thunderstorms this afternoon through early evening. An
isolated strong or severe thunderstorm is possible, with the main
severe weather hazard being locally damaging wind gusts. In addition,
the storms will be accompanied by heavy downpours and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A slow moving cold front will trigger scattered thunderstorms across
the eastern half of central NC Wednesday and Wednesday evening. A
storm or two may become severe. The main severe weather hazard will
be locally damaging wind gusts. In addition, heavy downpours may
cause localized flooding, primarily in urban areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038>040-073>076-083-084-060930-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
1241 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

The heating of a hot and humid air mass will support the development
of a few thunderstorms late this afternoon through early evening. An
isolated strong or severe thunderstorm is possible, with the main
severe weather hazard being locally damaging wind gusts. In addition,
the storms will be accompanied by heavy downpours and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 5, 7:26 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
726 PM EDT TUE SEP 5 2017

NCZ075>077-086-060030-
Lee NC-Hoke NC-Harnett NC-Moore NC-
726 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MOORE...
SOUTHWESTERN HARNETT...SOUTHWESTERN LEE AND NORTHWESTERN HOKE
COUNTIES UNTIL 830 PM EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm over
Aberdeen, or over Southern Pines, moving northeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Whispering Pines, Pinebluff,
Vass, Cameron, Olivia, Pineview and Lemon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3517 7954 3546 7917 3525 7893 3521 7902
      3519 7909 3517 7910 3502 7942
TIME...MOT...LOC 2326Z 236DEG 13KT 3514 7940

77
Special weather statement, Sep 5, 7:30 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
730 PM EDT TUE SEP 5 2017

NCZ083>085-060015-
Scotland NC-Richmond NC-Anson NC-
730 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTLAND...
SOUTHEASTERN ANSON AND RICHMOND COUNTIES UNTIL 815 PM EDT...

At 730 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Wallace, or 9 miles southwest of Rockingham, moving
northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, Morven,
McFarlan, Diggs, East Rockingham and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3481 7972 3481 7997 3488 8002 3514 7965
      3491 7947 3480 7971
TIME...MOT...LOC 2330Z 236DEG 18KT 3485 7989

77
Special weather statement, Sep 5, 8:21 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
821 PM EDT TUE SEP 5 2017

NCZ085-086-060115-
Scotland NC-Hoke NC-
821 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTLAND AND HOKE
COUNTIES UNTIL 915 PM EDT...

At 820 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Hoffman to near
Laurinburg. Movement was east at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Laurinburg, Raeford, Antioch, Wagram, Gibson, East Laurinburg, Laurel
Hill, Rockfish, Ashley Heights and Camp Mackall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3478 7964 3482 7966 3482 7962 3485 7963
      3491 7956 3494 7959 3499 7957 3504 7946
      3516 7934 3521 7924 3517 7914 3517 7910
      3513 7911 3504 7909 3495 7904 3484 7918
      3484 7935 3482 7936 3479 7934 3471 7956
TIME...MOT...LOC 0020Z 248DEG 24KT 3499 7949 3480 7953

77
Special weather statement, Sep 5, 8:24 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
824 PM EDT TUE SEP 5 2017

NCZ041-042-077-086-088-060130-
Johnston NC-Hoke NC-Harnett NC-Wake NC-Cumberland NC-
824 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARNETT...NORTHWESTERN
CUMBERLAND...SOUTH CENTRAL WAKE...WESTERN JOHNSTON AND NORTHERN HOKE
COUNTIES UNTIL 930 PM EDT...

At 823 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles west of Lillington
to 7 miles north of Raeford. Movement was northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Smithfield, Lillington, Fort Bragg, Clayton, Dunn, Angier, Benson,
Godwin and Pope AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3521 7923 3517 7914 3517 7910 3520 7910
      3525 7919 3546 7897 3574 7837 3546 7838
      3530 7852 3532 7854 3530 7858 3520 7863
      3520 7864 3518 7863 3509 7871 3506 7938
TIME...MOT...LOC 0023Z 245DEG 21KT 3539 7893 3508 7919

77
Special weather statement, Sep 5, 8:29 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
829 PM EDT TUE SEP 5 2017

NCZ025-040-041-060115-
Chatham NC-Durham NC-Wake NC-
829 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAKE...EASTERN CHATHAM
AND SOUTHEASTERN DURHAM COUNTIES UNTIL 915 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cary, moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Raleigh, Cary, Wake Forest, Rdu International, Morrisville,
Rolesville, Falls Lake State Rec Area, William B Umstead State Park
and Research Triangle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3604 7861 3601 7850 3598 7843 3594 7839
      3570 7893 3579 7902 3607 7867
TIME...MOT...LOC 0027Z 235DEG 21KT 3579 7890

77
Special weather statement, Sep 5, 8:47 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
847 PM EDT TUE SEP 5 2017

NCZ009>011-026>028-041-060215-
Edgecombe NC-Nash NC-Franklin NC-Vance NC-Wake NC-Warren NC-
Halifax NC-
847 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE...WARREN...
NASH...WEST CENTRAL EDGECOMBE...WEST CENTRAL HALIFAX...NORTHEASTERN
WAKE AND FRANKLIN COUNTIES UNTIL 1015 PM EDT...

At 846 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 9 miles southeast of Creedmoor, moving east at 25
mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Rocky Mount, Nashville, Louisburg, Warrenton, Wake Forest,
Franklinton, Dortches, Kittrell, Bunn and Rolesville.

LAT...LON 3654 7805 3593 7769 3582 7853 3602 7856
      3602 7855 3608 7854 3617 7850 3618 7851
TIME...MOT...LOC 0046Z 265DEG 23KT 3605 7855

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:21 PM EDTSpecial Weather StatementRAHHoke, Scotland54 min
Sep 5, 8:24 PM EDTSpecial Weather StatementRAHHarnett66 min
Sep 5, 8:29 PM EDTSpecial Weather StatementRAHWake46 min
Sep 5, 8:47 PM EDTSpecial Weather StatementRAHFranklin, Nash, Warren88 min
Sep 5, 9:04 PM EDTSpecial Weather StatementRAHRichmond41 min
Sep 5, 9:26 PM EDTSpecial Weather StatementRAHWake34 min
Sep 5, 9:27 PM EDTSpecial Weather StatementRAHScotland48 min
Sep 5, 9:44 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Moore, Richmond61 min
Sep 5, 11:02 PM EDTSpecial Weather StatementRAHHarnett, Johnston43 min
Sep 5, 11:12 PM EDTSpecial Weather StatementRAHHoke, Scotland63 min
Sep 5, 11:19 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax56 min
Sep 5, 11:25 PM EDTAreal Flood AdvisoryRAHScotland2 hr
Sep 5, 11:35 PM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson85 min
Sep 6, 2:01 PM EDTSpecial Weather StatementRAHSampson29 min
Sep 6, 2:56 PM EDTSpecial Weather StatementRAHWayne34 min
Sep 6, 3:26 PM EDTSpecial Weather StatementRAHSampson49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.